Discussion in 'Fibromyalgia Main Forum' started by Beadlady, Jun 12, 2009.
Someone mentioned this to me and I thought I would see if it does affect sleep.
I find it somewhat energizing and general feeling of wellbeing, if taken to late at night can worsen my insomnia. Although i have heard of people getting drowsy from it also. Has similar properties to some antidepressants like effects seratonin and noradrenaline as well as on pain receptors.
I have also heard from others that it keeps them awake but it makes me sleep like a baby.
Tramadol does not keep me awake or sleepy. But it really helps the pain. If I get on top of the pain soon enough, I do feel more energetic since the pain is decreased. If I wait which I tend to do more often than I would like to admit, the pain I had before taking the tramadol, tires me .
Ultram (brand name) keeps me awake...good for daytime
Tramadol (generic) makes me sleep...bad for daytime.
Does the same with my hubby.
Tramadol is a terrific med for chronic pain. I have taken it for about two years now and have worked up to unfortunately a larger dosage. This drug has made it possible for me to stay away from more addicting narcotics.
I have found for me if I take Tramadol past 3 or 4pm, i struggle with sleeping that night, so I don't take it past that time. I take Dilauded once in the evening several hours before bed and that seems to work, plus I sleep like a baby.
Hope you get lots of great help with this problem. Monica
like a family gathering.
My doctor told me to take it first thing I wake up so that it wears off by my
bedtime. When I do take one tablet, I have less pain for about 6-7 hours.
If I take it after being awake 2-3 hrs, I cannot go to sleep at night, as it
has an 'energizing' effect on me. This effect helps me get through a 4
hour visit with my family or an event I want to attend, or to go grocery or
I know a man who takes 8 a day! Now, that would keep me awake for a
Try it, you might like it...
I wish I had all the wonderful things to say about Tramadol/Ultram that everyone else does. But this is one of those instances in which a medicine does not work at all with my body chemistry. I have no effect of any kind at all. Nothing for pain, no effect on sleep. I've heard this from a couple of others as well. So I thought I'd weigh in on it.
It does,which is great for lifting some of the fatigue.I don't take it past 5 pm usually.
Yes Tramadol does keep you awake. Most stuff that we take for Fibromyalgia keeps us awake and that is a real problem.
I'm convinced that our CFS/FM experiences with some of us having a drug work one way and some of us having it work another is based on genetics. For whatever reason, my body just doesn't have the gene or make the enzyme that allows Tramadol to work. I sure with it did!
You know, I forgot to mention it, but I also have that upper neck and head
pain as it is wearing off, and sometimes even the next day! I rub Aspercreme
on it, and it really, really helps.
I used Tramadol a few years ago. It had zero effect on keeping me awake or falling asleep.
Even my muscle relaxer doesn't make me sleepy sometimes. I can take it and go to work.
Then of course, my fatigue when I haven't taken anything is almost debilitating. Go figure.
FYI - I do remember when I was researching Tramadol, that some people found it incredibly hard to get off of, so it can be just as "addicting" as narcotics for some people. (if one had to take it regularly for some time I would imagine)
We're all so different though, that nothing can be said that is true for all of us regarding how meds effect us that's for sure!
Hello Monica. I'm new to this forum. Saw the med. name Ultram (tramadol) & knew I had to say something about it.
I've had a classic case of Fibro. & CFS for close to 20 yrs. At least, that's when it was finally "named". Actually, I think I've had it all my life to some degree or other. Anyway, have been on many meds. for the Fibro. From "soup to nuts". I'm 61 yrs. old,now & Fibro has made me feel 161, sometimes.
Well, I fell in my kitchen this past Jan.6th. Broke 2 bones behind my right knee cap & snapped my shin bone in half. After 2 operations & several stays in the hospital...(you can imagine), & alot of STRESS....so good for Fibro.,anyway. ...NOT. I came home with a fist full of scripts for pain & sleep. Well, you name it. One of them was Ultram. I tried it & didn't think much of it because I was on Percoset,too. But, after a few nites of torture,decided to just try the Ultram (I'm on the generic which is much cheaper.) & was pleasantly surprised that I was falling asleep & staying asleep & waking up feeling less like a punching bag & more like a human being!!! No. I'm never going to feel like those "normals" with no pain. But, I DO feel a big difference. I take 50 mg. once.....maybe up to 2 times in the nite. I do NOT take them during the day. I take extra strength Tylenol then. Otherwise, they make me pretty sleepy.
I'm still baffeled that my Fibro. doctor didn't think to prescribed this "wonder pill" to me. She had me on many including Flexeril for herky-jerky muscles. But, the Tramadol seems to be taking care of that problem as well. NICE!
Well, Monica........Just wanted to share my story with you & the rest of the Fibro. (CRAP!) world. There is hope out there. I had to have an accident to discover mine.
Would love to hear from anyone out there with similar discoveries.
Oh,yes.....because of the Fibro. I'm slow to get back on my feet after the break. But, I'm determined to get back on my feet & my surgeon says I'm mending,inside, very well. No sign of osteoporosis,either. Whew......
Did doctor ever have you taking Tramadol and Methadone and or Ativan (Lorasepam) at same time? I am a 13 year sufferer of Fibro CFS and finding myself in a bad quandry for a relief of some of severe pain. Doctor has me on Meth, Ativan, Ibuprofen.
older than dirt
I am always a bit upset when I read that something is "addictive." Addiction is not the same as physical dependence. If we have a hard time getting off a drug, it's usually because our bodies have become dependent upon the drug and if we stop the drug, we have physical withdrawal symptoms. This is not addiction in which people doctor shop and display drug-seeking behavior. With psychological addiction, a person will steal from his or her grandma to get more drugs. Even many docs and pharmacists do not understand this distinction but I would hate for anyone to think him- or herself an addict simply because a drug has caused physical dependence.
MEDICATIONS AFFECT EVEYONE DIFFERENTLY. IT DOESN'T AFFECT MY SLEEP, BUT IT COULD SOMEONE ELSE. KBAK
It is all trial and error. And the doctors, who are just like car mechanics do not have time to explain anything. So they just keep trying stuff on you until you so mixed up you do not know which way to jump. Or let you stay on the same old stuff until your dosages have to go up higher and higher. What's the answer?
Thank you Mikie for posting this. Many doctors still refer to an addiction when it actually is a physical dependence. I've been taking Flurazepam for most of my life (i'm 68) for chronic insomnia. By the time I started seeing my current doctor (30 some years ago), no one told me about Flurazepam. the professionals will tell you that a sleep aid only helps for a short period of time. In my case, they were wrong. But to get back to your post, my dotor once asked me if I felt I was addicted to flurazepam and I told him, "addicted, no. Physically dependent? Yes." To help make this a little clearer for some members, I you were addicted to any medication, you would need and want increasing amounts. If you are physically dependent, you can take your medication at the dose prescribed and not need to take more. I have never exceeded the dose my doctor gave me unless he okayed it.
Tramadol works well for me also & I do not abuse it. I do not see the difference between taking this med and taking Cymbalta. In fact, I felt much worse on Cymbalta!
Separate names with a comma.